MAUDE Adverse Event Report: ETHICON INC. SFX SYM PDS+ UNI 18IN 3-0 SA PS-1 PRM; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. SFX SYM PDS+ UNI 18IN 3-0 SA PS-1 PRM; SUTURE, SURGICAL, ABSORBABLE
Model Number SXPP1A100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device batch, and no non-conformances were identified.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that the patient underwent a spinal fusion procedure on (b)(6) 2020 and the barbed suture was used.After the cross stitch was placed on the subcutis and a surgeon was fixing the tab and putting about 3 stitches, the barbed suture broke.The surgeon opined about possible cause of the issue that while he was placing the cross stitch, the needle might have touched the portion of the suture which had already been put on/under the tissue, causing damage on the suture.The surgery time was extended 30 minutes.There were no patient consequences reported.No further information is available.

Brand Name
SFX SYM PDS+ UNI 18IN 3-0 SA PS-1 PRM
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9936512
Report Number2210968-2020-02746
Device Sequence Number755242
Product Code NEW
UDI-Device Identifier10705031227736
UDI-Public10705031227736
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K113004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberSXPP1A100
Device Catalogue NumberSXPP1A100
Device Lot NumberPHZ518
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2020
Initial Report FDA Received Date04/08/2020
Patient Sequence Number1